South Carolina, 2001Damaging Wind in South Carolina, June 22, 2001
June 22, 2001 · NWS ILM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 22, 1:30 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 22, 1:30 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON, NC
230 PM EDT FRI JUN 22 2001
ZFP: 1ST SHORTWAVE IS PULLING OUT THE AREA. THIS IMPULSE PRODUCED A
FEW THUNDERSTORMS WITH PEA SIZED HAIL. BEHIND THIS WAVE SUBSIDENCE
IS SUPPRESSING THE CONVECTION BUT AS THIS FEATURE PULLS AWAY EXPECT
THE MAXIMUM HEATING TO HELP PRIME THE AREA FOR THUNDERSTORMS LATER.
ATMOSPHERE CONTINUES TO BE UNSTABLE AND VERY MOIST THROUGH SATURDAY
AND WITH SHORTWAVES EMBEDDED IN THE SOUTHWEST FLOW EXPECTED STRONG
THUNDERSTORMS TO DEVELOP AHEAD OF THESE FEATURES. CONCERN IS THAT
AVN AND ETA ARE VERY DIFFERENT IN PROGNOSTICATION OF SHORTWAVE
LOCATIONS. AS CONVECTION WORKS IT WAY EAST EXPECTING THAT OUTFLOWS
TO BE A FOCUS FOR OVERNIGHT CONVECTION UNTIL BETTER DYNAMICS MOVES
FARTHER TO THE EAST. WILL START OFF WITH A LIKELY POPS INLAND AND
CHANCE ON THE COAST AND WILL TREND INTO LIKELY POPS AFTER SUNSET FOR
ALL AREAS. THIS IS BASED ON THE EXISTING SUBSIDENCE. WILL CONTINUE
WITH CHANCE POPS SATURDAY NIGHT THROUGH SUNDAY AND TREND BACK TO
DIURNAL CONVECTION WITH THE CUT OFF LOW REMAINING TO OUR WEST IN THE
EXTENDED.
CWF: AS FRONT MOVES TO THE COAST AND STALLS ON THE COAST WILL TREND
WINDS UP LATE TONIGHT TO THE 15 TO 20 KNOT RANGE AND THEN AS FRONT
STALLS WILL DROP WINDS BACK TO 10 TO 15 KTS. NO FLAGS EXPECTED BUT
CONVECTIVE WINDS WILL BE THE MAJOR THREAT DURING THE NEXT 36 HOURS.
FCSTID = 7
ILM 71 85 70 85 / 70 70 40 30
LBT 69 86 67 83 / 70 70 40 30
FLO 69 86 68 84 / 70 70 40 30
MYR 70 84 69 83 / 70 70 40 30
.ILM...
NC...NONE.
SC...NONE.
HAWKINS
In the hours before
Special weather statement, Jun 22, 1:00 PM EST, 3 hours 48 minutes before
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-230000-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
200 PM EDT FRI JUN 22 2001
...SEVERE THUNDERSTORMS POSSIBLE LATER THIS AFTERNOON INTO TONIGHT...
STRONG SOLAR HEATING THIS AFTERNOON...WILL FURTHER ENHANCE THE
INSTABILITY ALREADY IN PLACE ACROSS THE REGION. BOUNDARIES FROM
EARLIER THUNDERSTORMS COMBINED WITH THE SEA BREEZE WILL ACT TO
DEVELOP SCATTERED THUNDERSTORMS AS WEAK UPPER LEVEL DISTURBANCES
MOVE NORTHEAST ALONG THE COASTAL CAROLINAS.
AS A RESULT OF THIS INTENSE INSTABILITY...A SLIGHT RISK FOR SEVERE
THUNDERSTORMS WILL EXIST FOR LATER THIS AFTERNOON INTO TONIGHT. THE
SEVERE WEATHER OUTLOOK AREA CONCERNS MUCH OF THE CAROLINAS INCLUDING
THE CAPE FEAR...LUMBERTON...PEE DEE AND GRAND STRAND AREAS. THE MAIN
SEVERE THREAT WOULD BE FROM DAMAGING WIND GUSTS IN EXCESS OF 60
MPH...ALONG WITH LARGE HAIL. IN ADDITION...A FEW AREAS COULD SEE
ONE...OR EVEN TWO INCHES OF RAIN WITH THE STRONGER STORMS. THIS
COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY ACROSS THE LOW LYING
AND POOR DRAINAGE AREAS.
SKYWARN SPOTTERS ARE ADVISED TO REMAIN ALERT FOR POSSIBLE ACTIVATION
LATER THIS AFTERNOON OR TONIGHT. ALL RESIDENTS ARE ADVISED TO
MONITOR WEATHER CONDITIONS...AND BE ALERT FOR POSSIBLE WARNINGS OR
STATEMENTS ISSUED BY YOUR NATIONAL WEATHER SERVICE OFFICE IN
WILMINGTON.
SRP
Local storm report, Jun 22, 4:05 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
505 PM EDT FRI JUN 22 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 2 E SALTERS SC WIND DAMAGE
06/22/01 WILLIAMSBURG POWER LINES DOWNED IN THE
AREA OF BRYANS CROSSROADS.
REPORTED BY LAW ENFORCEMENTLocal storm report, Jun 22, 4:15 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
515 PM EDT FRI JUN 22 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 2 E SALTERS SC WIND DAMAGE
06/22/01 WILLIAMSBURG POWER LINES DOWNED IN THE
AREA OF BRYAN'S CROSSROADS.
REPORTED BY LAW ENFORCEMENT
0435 PM KINGSTREE SC WIND DAMAGE
06/22/01 WILLIAMSBURG TREES DOWN...POWER OUTAGES
NUMEROUS LOCA<TIONS IN
KINGSTREE REPORTED BY LAW
ENFORCEMENTThunderstorm Wind, Marion
- When
- June 22, 4:48 PM EST to 4:53 PM EST
- Where
- Marion County, 3 mi W of Marion
- Measured
- 65 kt (75 mph)
- Injuries
- 2 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.183, -79.450
Law enforcement reported a large tree fell on a car, injuring two people. Quarter size hail and trees on power lines were also reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, June 22 to 30, 20011 death · 2 injured · 1 event
- Flash Flood in Pennsylvania, June 22 to 23, 2001$15 million · 1 event
- Flash Flooding and Hail in Virginia, June 22 to 23, 2001$1.8 million · 1 in hail · 23 events
- Flash Flood in North Carolina, June 22, 2001$1.0 million · 1 event
- Flash Flooding and Hail in Maryland, June 22 to 23, 2001$211,000 · 0.88 in hail · 13 events
- Flood and Hail in Georgia, June 22, 2001$145,000 · 1 in hail · 14 events
- Flash Flood in Maryland, June 22, 2001$250,000 · 1 event
- Flash Flood in Pennsylvania, June 22 to 23, 2001$200,000 · 1 event
- Lightning Strike in Florida, June 22, 2001$65,000 · 1 event
- Damaging Wind in Florida, June 22, 2001$50,000 · 1 event
- Lightning Strike in South Carolina, June 22, 2001$50,000 · 1 event
- Flash Flooding and Damaging Wind in New York, June 22, 2001$37,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5251773.